Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 83, NWS Jackson, MS

July 26, 2010Carroll County, Montgomery County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 26, 2010, 7:35 PM CDT for Carroll County, Montgomery County, Mississippi. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2010, 7:35 PM CDT (00:35 UTC)
Expired
Jul 26, 2010, 9:00 PM CDT
In force
85 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Montgomery County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1529 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WGUS54 KJAN 270035
FFWJAN
MSC015-097-270200-
/O.NEW.KJAN.FF.W.0083.100727T0035Z-100727T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CDT MON JUL 26 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BLACK HAWK...
  MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF WINONA...

* UNTIL 900 PM CDT

* AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR WINONA...MOVING
  NORTHWEST AT 25 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
  ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COILA...SWEATMAN...SEVEN PINES...DUCK HILL...NORTH CARROLLTON...
  MALMAISON...JEFFERSON...TEOC AND AVALON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR  TO HOUR AND A HALF WITH AN ADDITIONAL ONE TO THREE INCHES 
POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3367 8953 3356 8950 3347 8951 3346 8947
      3331 8945 3329 8991 3335 9017 3342 9015
      3342 9013 3346 9013 3347 9009 3361 9009
      3362 9011 3367 9010

$$

JC
2 follow-up statements
774 
WGUS74 KJAN 270125
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CDT MON JUL 26 2010

MSC015-097-270200-
/O.CON.KJAN.FF.W.0083.000000T0000Z-100727T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MS-MONTGOMERY MS-
825 PM CDT MON JUL 26 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHERN MONTGOMERY AND CARROLL COUNTIES...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT SHOWERS PRODUCING LIGHT TO MODERATE RAIN NEAR JEFFERSON...OR 
11 MILES NORTHWEST OF WINONA...MOVING NORTHWEST AT 25 MPH. ESTIMATED 
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE 
OCCURRED IN THE PAST HOUR AND A HALF.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEOC
AND AVALON

MODERATE RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 45 
MINUTES WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3367 8953 3355 8951 3352 8954 3329 8991
      3335 9017 3342 9015 3342 9013 3345 9012
      3347 9009 3361 9009 3362 9011 3367 9010

$$

JC
899 
WGUS74 KJAN 270151
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
851 PM CDT MON JUL 26 2010

MSC015-097-270201-
/O.EXP.KJAN.FF.W.0083.000000T0000Z-100727T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MS-MONTGOMERY MS-
851 PM CDT MON JUL 26 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR NORTHERN
MONTGOMERY AND CARROLL COUNTIES...

LIGHT RAIN WILL CONTINUE OVER THE AREA BUT THE HEAVIEST RAIN HAS 
MOVED OUT OF THE WARNED AREA.


LAT...LON 3367 8953 3355 8951 3352 8954 3329 8991
      3335 9017 3342 9015 3342 9013 3345 9012
      3347 9009 3361 9009 3362 9010 3367 9010

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:00 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 26, 4:00 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT MON JUL 26 2010

.SHORT TERM...SHOWERS AND THUNDERSTORMS DEVELOPING IN A MOIST AND
UNSTABLE AIRMASS OVER THE REGION HAVE BEEN NUMEROUS THUS FAR ALONG
AND SOUTH OF I-20 AND JUST NORTH OF HIGHWAY 82. DEVELOPMENT IN THE
NORTHERN AREA HAS BEEN AIDED BY CONVERGENCE NEAR A STALLED BOUNDARY
WHILE LIFT FROM AN INCOMING TROPICAL UPPER LOW HAS HELPED SPUR
ACTIVITY IN SOUTHERN ZONES. IN THE "GAP" NORTH OF I-20 DEVELOPMENT
HAS THUS FAR MAINLY BEEN ISOLATED. HOWEVER...EXPECT THIS AREA TO
FILL IN A GOOD DEAL THROUGH THE REST OF THE AFTERNOON AS COLLIDING
OUTFLOW BOUNDARIES HELP INDUCE LIFT AND THE INCOMING UPPER LOW FROM
THE SOUTH HAS ITS INFLUENCE FELT FURTHER INLAND. 2 TO 2.5 INCH
PRECIPITABLE WATER VALUES OVER OUR REGION ARE GIVING STORMS
POTENTIAL FOR TORRENTIAL DOWNPOURS AND POCKETS OF CAPE TO 3.5 TO 4.0
KJ/KG DELIVERING SOME INTENSE CELLS AS WELL. GUSTY WIND PRODUCTION
THROUGH INSTABILITY AND SUBSEQUENT DOWNDRAFT PRECIPITATION LOADING
IS THE MAIN HAZARDOUS WEATHER POTENTIAL WITH THESE STORMS THROUGH
EARLY THIS EVENING...ALTHOUGH TORRENTIAL DOWNPOURS AND DANGEROUS
LIGHTNING WILL ALSO BE OF CONCERN.

IT MAY TAKE CONVECTION LONGER TO COMPLETELY DIE DOWN THIS EVENING
THAN IS USUALLY THE CASE FOR SUMMERTIME SHOWERS AND STORMS DUE TO
MODEST SOUTHERLY INFLOW OF COPIOUS GULF MOISTURE AND CONTINUING
INFLUENCE OF INCOMING TUTT LOW FROM THE SOUTH. AFTER MIDNIGHT PRECIP
SHOULD BE LIMITED TO POSSIBLE LINGERING OVERNIGHT ISOLATED SHOWERS
AND STORMS IN NORTHWEST ZONES WITH A FEW SHOWERS COMING UP INTO
SOUTHERN MS FROM THE COAST BEFORE DIMINISHING. LOWS WILL BE DOWN IN
THE LOW TO MID 70S WITH SOME POTENTIAL FOR PATCHY FOG BY DAWN ALONG
AND SOUTH OF I-20 IN AREAS WERE HEAVY DOWNPOURS OCCURRED THIS
AFTERNOON.

THE STREAM OF JUICE NORTH FROM THE GULF OF MEXICO WILL CONTINUE
TOMORROW...ALBEIT SOMEWHAT REDUCED IN COMPARISON TO TODAY. THIS
DECREASE IN MOISTURE ADVECTION MAY BE MADE UP FOR BY A SYNOPTIC
SITUATION SLIGHTLY MORE FAVORABLE FOR CONVECTION CONSIDERING THE
TUTT LOW SLIDING TO THE NORTHWEST ON OUR WESTERN FRINGES. RAIN
CHANCES WILL AGAIN BE HIGHEST OVER SOUTHERN MS AND ALONG AND WEST OF
THE MS RIVER (WHERE THE LINGERING INFLUENCE OF THE SUBTROPICAL RIDGE
TO OUR EAST WILL BE LESS). WILL STILL HAVE THE CONCERN FOR HEAVY
DOWNPOURS AND SOME STRONG STORMS FOR TOMORROW AFTERNOON...BUT LOWER
EXPECTED TEMPERATURES SHOULD REDUCE AVAILABLE INSTABILITY AND REDUCE
THE CHANCES OF ANY STORMS BRIEFLY GAINING SEVERE STRENGTH. SPEAKING
OF TEMPS...MODEL GUIDANCE DEFINITELY LOOKS A LITTLE COOL WITH UPPER
80S AND LOWER 90S...BUT RAW MODEL OUTPUT ALSO SUGGESTS A LOT OF MID
LEVEL CLOUDS DURING THE MORNING AND MIDDAY HOURS TO DELAY WARMING
UP. FOR THE LATTER REASON I GENERALLY ACCEPTED THIS COOLER GUIDANCE.

.LONG TERM...WEDNESDAY THROUGH MONDAY...LATEST MODEL GUIDANCE STILL
SUGGESTS UPPER LEVEL SITUATION BECOMING LESS CONDUCIVE FOR DIURNAL
SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH NEXT FRIDAY AS THE
DREADED SUBTROPICAL RIDGE BUILDS BACK FROM THE EAST.
HOWEVER...GUIDANCE ALSO DEPICTS THE VERY MOIST AIRMASS BUILDING OVER
THE REGION CURRENTLY WILL STICK AROUND WITHOUT ERODING MUCH AT LEAST
THROUGH WEDNESDAY AND THURSDAY. THE GFS INSISTS SCATTERED AFTERNOON
SHOWERS AND STORMS WILL BUBBLE UP IN THIS AIRMASS...PERHAPS INTO
FRIDAY. THE EURO MODEL IS MORE AGGRESSIVELY DRYING THINGS OUT AND
HEATING THEM UP THROUGH THIS PERIOD...ALTHOUGH THIS MORNING'S RUN
WAS A LITTLE WETTER THAN THE PAST FEW. WEIGHING ALL THE EVIDENCE I
ENDED UP RAISING POPS AND LOWERING TEMPS A TAD FOR WEDNESDAY THROUGH
FRIDAY...ALTHOUGH A GRADUAL WARMING AND DRYING TREND IS MAINTAINED.
THE REST OF THE LONG RANGE PORTION OF THE FORECAST WAS UNCHANGED AND
THE RELEVANT DISCUSSION IS BELOW. /BB/

PREV DISCUSSION... /ISSUED 335 AM CDT MON JUL 26 2010/

LONG TERM...WEDNESDAY THROUGH MONDAY...THE REBUILDING OF OUR SUMMER
SUBTROPICAL RIDGE WILL BE THE DOMINATING FACTOR FOR THIS PERIOD AS
WE HEAD THROUGH THE END OF JULY. INITIALLY WE'LL HAVE A VERY MOIST
2.2 INCH PWAT AIRMASS ACROSS THE REGION TO DEAL WITH ON WEDNESDAY
AND DAYTIME INSTABILITY WILL BE GREAT ENOUGH FOR AFTERNOON SHRA/TSRA
TO BE MOST NUMEROUS IN WRN PORTIONS OF THE CWFA. EXPECT THERE WILL
BE PLENTY OF CLOUD DEBRIS FROM THE PREVIOUS DAY CONVECTION FOR
WEDNESDAY AND THURSDAY TO HOLD MAX TEMPS IN THE MIDDLE 90S.
HOWEVER...THE STABILIZING UPPER ANTICYCLONE POSITIONED OVER NRN GA
WEDNESDAY AT 200MB WILL EXPAND WWD ACROSS THE MID SOUTH THURSDAY AND
THEN FINALLY RIGHT OVER MS/AL FRIDAY THROUGH THE WEEKEND. THE VERY
JUICY LOW LEVEL AIR RESULTS IN RISING HEAT STRESS LEVELS FOR FRIDAY
AND SATURDAY WITH AFTERNOON/EVENING HIGHS PUSHING BACK INTO THE
UPPER 90S AND HEAT INDEXES OF 104-109F...SO HEAT ADVISORIES WILL
ONCE AGAIN COME INTO PLAY WITH SOME BORDERLINE EXCESSIVE HEAT
WARNING CRITERIA POSSIBLE FOR THE HIGHWAY 82 CORRIDOR. BY LATER IN
THE WEEKEND...INCREASING SUBSIDENCE SHOULD ALLOW SOME DRYING TO MIX
DOWN TO THE RATHER MOIST BOUNDARY LAYER FOR SUNDAY AND MONDAY
AFTERNOONS PER LATEST ECMWF. WE WILL NEED TO WATCH TRENDS IN THIS
REGARD OR WE'LL BE IN FOR EVEN MORE BUILDING HEAT STRESS.

HAVE GENERALLY TRIMMED AFTERNOON POPS FOR ERN HALF OF MS ON
WEDNESDAY/THURSDAY AND ACROSS THE BOARD BEYOND THAT. THE EXTENT OF
THE RIDGE SUGGESTS THAT WE MAY BE IN FOR A LITTLE LONGER HEAT SPELL
AS WE START AUGUST AND THE TROPICS APPEAR RATHER QUIET FOR NOW.
MEX MOS AND GFS ENSEMBLE NUMBERS ARE LOCKED IN TO THE HOTTER TREND
AND HAVE BEEN CONSISTENT FOR SEVERAL DAYS NOW./40/

&&

.AVIATION...LOOK FOR REDUCED FLIGHT CATEGORIES THROUGH 00-01Z FOR A
FEW SITES THAT WILL GET CONVECTION. TAFS WILL BE UPDATED AS STORMS
IMPACT THE SITES. AFTER 01-03Z...VFR CONDITIONS WILL RETURN AND
LINGER FOR A GOOD PORTION OF THE EVENING. AFTER 08-10Z...A MOIST LOW
LEVEL FLOW WILL ALLOW FOR SOME IFR CONDITIONS TO DEVELOP AFTER 10Z
THROUGH 13-14Z. BY 17Z...MORE SCT SHRA/TSRA WILL DEVELOP WITH
REDUCED CONDITIONS FOR THE AFTERNOON. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  91  72  92 /  25  52  28  44
MERIDIAN      72  91  71  93 /  26  43  21  33
VICKSBURG     74  90  74  92 /  31  57  30  47
HATTIESBURG   74  91  72  94 /  34  66  17  40
NATCHEZ       73  88  72  91 /  37  76  19  57
GREENVILLE    74  91  74  91 /  31  50  29  47
GREENWOOD     73  92  74  92 /  25  40  26  46

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/CME/40
Hazardous weather outlook, Jul 26, 3:10 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON JUL 26 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
272015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
310 PM CDT MON JUL 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

SCATTERED STRONG STORMS WILL REMAIN POSSIBLE THROUGH EARLY EVENING WITH
A FEW POSSIBLY REACHING SEVERE LIMITS. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 60 MPH ALONG WITH
TORRENTIAL RAIN. SOME LOCATIONS COULD SEE A QUICK 1 TO 2 INCHES WITH
THE HEAVIER STORMS. THE STRONGEST ACTIVITY WILL REMAIN POSSIBLE
THROUGH 7 PM.

ADDITIONALLY...HEAT INDICES WILL BRIEFLY PEAK AROUND 105 DEGREES
OUTSIDE OF THUNDERSTORMS. SOME RELIEF WILL OCCUR AS STORMS AND CLOUD
COVER HELP COOL THINGS DOWN FOR LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

HOT AND HUMID CONDITIONS ARE EXPECTED ONCE AGAIN FROM THURSDAY
THROUGH SUNDAY AS HIGH PRESSURE STRENGTHENS OVER THE REGION. THE
AFTERNOON HEAT INDEX READINGS COULD EXCEED 105 DEGREES DURING THAT
LATE WEEK AND WEEKEND TIME FRAME AND HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, Jul 26, 5:43 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT MON JUL 26 2010

ARZ074-075-262315-
ASHLEY AR-CHICOT AR-
543 PM CDT MON JUL 26 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF SNYDER AT 543 PM
CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WEST CENTRAL CHICOT AND NORTHEASTERN ASHLEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

JC
Special weather statement, Jul 26, 5:46 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT MON JUL 26 2010

MSZ019-025-034-262315-
SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-
546 PM CDT MON JUL 26 2010

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF
SUNFLOWER TO 3 MILES NORTH OF TRIBBETT AT 547 PM CDT...MOVING
NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CENTRAL WASHINGTON...EXTREME WEST CENTRAL LEFLORE AND
SOUTHERN SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

JC
Special weather statement, Jul 26, 5:51 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CDT MON JUL 26 2010

MSZ030-262320-
CLAY MS-
551 PM CDT MON JUL 26 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTHEAST OF MONTPELIER AT 551 PM CDT...MOVING
NORTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

JC
Special weather statement, Jul 26, 5:56 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CDT MON JUL 26 2010

MSZ036-262325-
HOLMES MS-
556 PM CDT MON JUL 26 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTH OF DURANT AT 557 PM CDT...MOVING NORTH AT 10
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN HOLMES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

JC
Special weather statement, Jul 26, 6:34 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT MON JUL 26 2010

MSZ037-270005-
ATTALA MS-
634 PM CDT MON JUL 26 2010

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED 13 MILES NORTHEAST OF KOSCIUSKO AT 635 PM
CDT...MOVING NORTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN ATTALA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

JC
Special weather statement, Jul 26, 6:54 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CDT MON JUL 26 2010

MSZ028-270025-
MONTGOMERY MS-
654 PM CDT MON JUL 26 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER POPLAR CREEK AT 654 PM CDT...MOVING NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN MONTGOMERY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:07 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery38 min
Jul 26, 8:03 PM CDTFlash Flood WarningJANGrenada117 min
Jul 27, 5:08 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba27 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.